Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 29, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 16, 2011, 3:14 PM CDT for 4 counties in Texas; Cimarron County, Oklahoma. It took effect at May 17, 2011, 12:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2011, 3:14 PM CDT (20:14 UTC)
- In effect from
- May 17, 2011, 12:00 PM CDT
- Expired
- May 17, 2011, 11:31 AM CDT
- In force
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WWUS84 KAMA 162014 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 314 PM CDT MON MAY 16 2011 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE FAR WEST TEXAS AND OKLAHOMA PANHANDLES TUESDAY AFTERNOON AND EVENING... .THE COMBINATION OF STRONG SOUTHWEST WINDS...LOW HUMIDITY VALUES...AND DRY FUELS WEST OF A DRYLINE WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS TO THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES TUESDAY AFTERNOON AND EVENING. OKZ001-TXZ001-006-011-016-171200- /O.UPG.KAMA.FW.A.0027.110517T1800Z-110518T0200Z/ /O.NEW.KAMA.FW.W.0029.110517T1700Z-110518T0200Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 314 PM CDT MON MAY 16 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY...OLDHAM...DEAF SMITH. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED TUESDAY AFTERNOON AND EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY LEVELS BETWEEN 7 AND 10 PERCENT ARE LIKELY WEST OF A DRYLINE. * TIMING: A DRYLINE WILL PUSH INTO THE WESTERN TEXAS AND OKLAHOMA PANHANDLES TUESDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO AROUND 20 TO 25 MPH AS WELL TUESDAY AFTERNOON. THUS CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY IN THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES...WEST OF THE DRYLINE...TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ CLK FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
052 WWUS84 KAMA 170901 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 401 AM CDT TUE MAY 17 2011 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE FAR WEST TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING... .THE COMBINATION OF STRONG SOUTHWEST WINDS...LOW HUMIDITY VALUES...AND DRY FUELS WEST OF A DRYLINE WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS TO THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. OKZ001-TXZ001-006-011-016-172115- /O.CON.KAMA.FW.W.0029.110517T1700Z-110518T0200Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 401 AM CDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY...OLDHAM...DEAF SMITH. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED THIS AFTERNOON AND EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY LEVELS AT OR BELOW 15 PERCENT ARE LIKELY WEST OF A DRYLINE. * TIMING: A DRYLINE WILL PUSH INTO THE WESTERN TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO AROUND 20 TO 25 MPH AS WELL THIS AFTERNOON. THUS CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY IN THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES...WEST OF THE DRYLINE... THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
501 WWUS84 KAMA 171631 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1131 AM CDT TUE MAY 17 2011 OKZ001-TXZ001-006-011-016-171745- /O.CAN.KAMA.FW.W.0029.110517T1700Z-110518T0200Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 1131 AM CDT TUE MAY 17 2011 ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING WHICH WAS IN EFFECT FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. ALTHOUGH MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO AROUND 15 PERCENT OR LESS IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLES...THE 20 FOOT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 20 MPH. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED THIS AFTERNOON AND THE RED FLAG WARNING HAS BEEN CANCELLED. $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 16, 12:19 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 16, 12:19 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1219 PM CDT MON MAY 16 2011
.AVIATION...
FOR THE 18Z TAFS...MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF
PERIOD. THERE IS A SMALL RISK THAT MVFR CLOUDS COULD DEVELOP AT KGUY
AND KAMA NEAR 12Z...BUT AT THIS POINT EXPECT THAT THE GFS IS
OVERESTIMATING THE MOISTURE ADVECTION. THUS...ONLY MENTION FEW020 FOR
NOW.
WINDS ARE THE MAIN ISSUE THROUGH THE TAF PERIOD. WINDS WILL BE
INCREASING THROUGH THE FIRST 6 HOURS. WINDS WILL EVEN REMAIN BREEZY
THROUGH THE OVERNIGHT HOURS. WINDS WILL BE AT THEIR
STRONGEST...AROUND 25G35KT AFTER 15Z.
JOHNSON
&&
.PREV DISCUSSION... /ISSUED 525 AM CDT MON MAY 16 2011/
AVIATION...
SOUTHEAST AND SOUTH WINDS WILL INCREASE TODAY AS A SURFACE LOW
PRESSURE SYSTEM INTENSIFIES IN SOUTHEAST COLORADO. WINDS MAY CONTINUE
TO BE GUSTY...ESPECIALLY AT AMA OVERNIGHT AS LOW LEVEL JET DEVELOPS.
WILL KEEP SKIES VFR FOR NOW. THE MODELS ARE HINTING THAT THERE COULD
BE SOME LOW CLOUDS TUESDAY MORNING...BUT HAVE OPTED TO LEAVE THEM OUT
FOR NOW GIVEN LOW CONFIDENCE.
PREV DISCUSSION... /ISSUED 439 AM CDT MON MAY 16 2011/
DISCUSSION...
RAIN CHANCES...STRONG TO SEVERE THUNDERSTORM POTENTIAL...AND
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY ARE
THE MAIN CONCERNS.
LATEST MODELS WERE IN FAIR TO GOOD AGREEMENT. USED A BLEND WITH A
SLIGHT PREFERENCE TOWARDS THE 00/06Z NAM12 THROUGH WEDNESDAY...THEN
THE TOWARDS THE 00Z GFS BEYOND WEDNESDAY.
THE BIGGEST CHANGE TO THE PREVIOUS FORECAST WAS TO ISSUE A FIRE
WEATHER WATCH FOR THE FAR WEST PANHANDLES TUESDAY AFTERNOON INTO
EARLY EVENING.
AT 430 AM CDT ACROSS THE PANHANDLES...CLEAR AND COOL CONDITIONS WERE
OCCURRING WITH SURFACE TEMPERATURES RANGING FROM 37 AT PERRYTON TO 53
AT CANYON. A SURFACE RIDGE OF HIGH PRESSURE EXTENDED INTO THE
NORTHEAST PANHANDLES FROM NEBRASKA. A LARGE MID/UPPER LOW WAS MOVING
INTO THE PACIFIC NORTHWEST.
TODAY WILL A BE A SUNNY...BREEZY...AND WARMER DAY. NUDGED HIGHS A FEW
DEGREES UPWARDS CLOSER TO THE WARMER 00Z METMOS NUMBERS IN THE MID TO
UPPER 70S DUE TO DEVELOPING SOUTH WINDS AND ABUNDANT SUN. LATEST
MODELS INDICATED WEAK INSTABILITY AND WEAK CAPPING ACROSS THE FAR
WEST PANHANDLES LATE THIS AFTERNOON INTO EARLY EVENING WHICH COULD BE
ENOUGH FOR A STRAY SHOWER/THUNDERSTORM. DID NOT MENTION THINKING THAT
DEVELOPMENT IS UNLIKELY WITH MID LEVEL RIDGE OVERHEAD.
TONIGHT...MOSTLY CLEAR AND BREEZY CONDITIONS CAN BE EXPECTED. WENT
NEAR 00Z MODEL GUIDANCE LOWS IN THE MID 40S TO MID 50S.
TUESDAY AND TUESDAY NIGHT...KEPT 20 PERCENT CHANCE FOR SHOWERS AND
THUNDERSTORMS OVER ALL BUT THE FAR WEST PANHANDLES AFTER 3 PM. LATEST
MODELS PARTICULARLY THE NAM12 INDICATED ISOLATED CONVECTION ALONG A
DEVELOPING DRYLINE THAT MAY BE NEAR A BOISE CITY TO AMARILLO LINE
AROUND 7 PM TUESDAY. A MODIFIED 00Z GFSBUFR SOUNDING AT 7 PM TUESDAY
NEAR AMARILLO USING A SURFACE TEMPERATURE OF 80 DEGREES AND SURFACE
DEWPOINT OF 50 DEGREES YIELDED 1169 J/KG OF SBCAPE AND 32 J/KG OF
CIN. ONLY KEPT 20 PERCENT AS CAPPING MAY BE STRONG ENOUGH TO PREVENT
ANY DEVELOPMENT AT ALL. HOWEVER...IF STORMS DEVELOP...THEY MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. THE
CHANCE FOR TORNADOES SEEM TO BE LOW WITH CLOUD BASES 6000 FT AGL OR
HIGHER. USED A BLEND OF THE 00Z MET/MAVMOS FOR HIGHS AND LOWS DURING
THIS TIME FRAME. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED.
WEDNESDAY AND WEDNESDAY NIGHT...LATEST MODELS WERE IN GOOD AGREEMENT
PUSHING THE DRYLINE EAST...STALLING IT NEAR THE FAR EASTERN EDGE OF
THE FORECAST AREA FROM NEAR BEAVER TO WELLINGTON. ADDITIONAL SEVERE
STORMS MAY BE POSSIBLE IN THESE AREAS MAINLY DURING THE AFTERNOON AND
EVENING HOURS WITH LARGE HAIL...DAMAGING WINDS...AND EVEN A TORNADO
OR TWO POSSIBLE AS SURFACE DEWPOINTS ARE FORECAST TO RISE INTO THE
LOWER 60S. KEPT 20 TO 30 PERCENT RAIN CHANCES IN THESE FAR EASTERN
AREAS. THE REST OF THE PANHANDLES WILL LIKELY BE DRYSLOTTED...
WARM...DRY...AND BREEZY. WENT TOWARDS THE WARMER 00Z METMOS HIGHS
ON WEDNESDAY WITH PLENTY OF SUN EXPECTED OVER THE ALL BUT THE FAR
EAST PANHANDLES.
THURSDAY AND THURSDAY NIGHT...WINDY CONDITIONS CAN BE EXPECTED. MAY
BE CLOSE TO WIND ADVISORY CRITERIA OF 35 MPH SUSTAINED THURSDAY
AFTERNOON ACROSS MUCH OF THE AREA. THERE MAY BE A SMALL CHANCE FOR
SURFACE WINDS TO BRIEFLY APPROACH 40 MPH SUSTAINED OR 58 MPH GUSTS.
KEPT SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE FAR EAST PANHANDLES
FROM BEAVER TO WELLINGTON AS THE DRYLINE MAY LINGER IN THESE AREAS.
CANNOT RULE OUT A FEW SEVERE STORMS IN THESE FAR EASTERN AREAS. COOLER
CONDITIONS ARE EXPECTED.
FRIDAY THROUGH SUNDAY...DRY AND BREEZY CONDITIONS ARE EXPECTED
ACROSS MUCH OF THE PANHANDLES. A WEAK FRONT MAY MOVE INTO THE NORTH
PANHANDLES ON SATURDAY. LATEST MODELS HINTED THAT DEEPER MOISTURE MAY
RETURN TO THE EAST PANHANDLES BY SUNDAY WHICH COULD BRING STORMS TO
THESE AREAS. CHOSE TO KEEP THE FORECAST DRY FOR NOW. BELIEVE ABOVE
AVERAGE TEMPERATURES WILL OCCUR AND WENT SLIGHTLY ABOVE THE 00Z
MEXMOS HIGHS WITH ABUNDANT SUN ANTICIPATED.
MBS
FIRE WEATHER...
DESPITE BREEZY CONDITIONS TODAY...ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED DUE TO MINIMUM RELATIVE HUMIDITY VALUES
ABOVE 20 PERCENT.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS THE
FAR WEST PANHANDLES TUESDAY AFTERNOON INTO EARLY EVENING WEST OF
A DEVELOPING DRYLINE. ISSUED A FIRE WEATHER WATCH FOR THESE LOCATIONS
WITH MODERATE TO HIGH CONFIDENCE THAT RED FLAG CONDITIONS WILL OCCUR
DURING THIS TIME FRAME.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS
MUCH OF THE PANHANDLES WEDNESDAY THROUGH SUNDAY WEST OF THE DRYLINE.
CONFIDENCE IS GROWING THAT RED FLAG CONDITIONS WILL OCCUR WEDNESDAY
AND THURSDAY OVER MOST OF THE PANHANDLES...ESPECIALLY THURSDAY AS VERY
STRONG SURFACE WINDS MAY OCCUR.
MBS
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...
HARTLEY...OLDHAM.
OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: CIMARRON.
&&
16/05Hazardous weather outlook, May 16, 2:57 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 257 PM CDT MON MAY 16 2011 OKZ001>003-TXZ001>020-171100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 257 PM CDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT AS BREEZY SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND EASTERN AND CENTRAL TEXAS PANHANDLE TOMORROW AFTERNOON AND NIGHT. THUNDERSTORM CHANCES WILL THEN MOVE TO THE EASTERN OKLAHOMA AND TEXAS PANHANDLES WEDNESDAY AN WEDNESDAY NIGHT. ON EITHER DAY...STORMS COULD BE SEVERE WITH THE PRIMARY THREATS OF LARGE HAIL AND DAMAGING WINDS. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE TUESDAY ACROSS THE FAR WESTERN PANHANDLES WHERE A RED FLAG WARNING IS IN EFFECT. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY ACROSS THE WESTERN AND CENTRAL PANHANDLES AND ACROSS MUCH OF THE REGION FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. SOUTHWESTERLY WINDS WILL BE ESPECIALLY STRONG ON THURSDAY ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES. A WIND ADVISORY MAY BE NEEDED FOR THIS AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TOMORROW IN THE EASTERN AND CENTRAL PANHANDLES AND IN THE EASTERN PANHANDLES WEDNESDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TUESDAY THROUGH FRIDAY. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:44 AM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Oldham | 12 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.